MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM DRILL; DRILLS, BURRS, TREPHINES & ACCESSORIES

BIOMET MICROFIXATION TRAUMAONE SYSTEM DRILL; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G2: foreign - (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the drill was handed to the surgeon, it was discovered that it was bent.The surgeon attempted to straighten the drill, however it fractured.There were no consequences or impact to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) ¿ drill.A visual inspection was conducted on the returned drill bit.The bit shows signs of use including marking and scratching on the bit surface.Further inspection shows the drill has fractured near where the fluted portion of the drill meets the drill base.The drill tip was not returned.The complaint is confirmed.The customer stated that once they handed the drill to the surgeon, they realized it was bent.The surgeon tried to fix it, however, it broke on that attempt.A fracture analysis was not conducted as the customer stated that the drill was bent prior to use and fractured after attempting to use after being bent.A determination cannot be made as to what caused the drill to bend/ fracture.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h6, and h11.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TRAUMAONE SYSTEM DRILL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20256011
Report Number0001032347-2024-00298
Device Sequence Number7485319
Product Code HBE
UDI-Device Identifier00841036137427
UDI-Public(01)00841036137427(10)588020
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number46-1007
Device Lot Number588020
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown